MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Patient identifier: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Report source: event occurred in (b)(6).
 
Event or Problem Description
It was reported that during an initial tka, the surgeon was attempting to seat the articular surface into the tibial tray and did not hear the audible click or feel of successful implantation.A new articular surface was opened and implanted successfully.There was no surgical delay or consequence to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d10; g4; g7; h1; h2; h3; h6.Visual examination of the returned articular surface identified that the dovetail feature is flared out and compressed.The distal surface exhibits damage in various areas.The dhr was reviewed and no discrepancies relevant to the reported event were found.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in lps-flex fixed bearing knee surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9632397
Report Number0001822565-2020-00332
Device Sequence Number2667533
Product Code JWH
UDI-Device Identifier00889024211384
UDI-Public(01)00889024211384
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K042271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number00596204214
Device Lot Number63866179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1